MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23129
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As per source doc: "today, endoscopy lets me know that they had problems when installing an evo-10-11-8-b endoprosthesis lot: c1685213 expiration: 21/11/21.In fact, during implantation in the patient, she did not want to drop, on the contrary, she sank into the sheath causing it to swell.The team has disinfected, it is in my office in its original box.For more information, contact the pharmacist and the endoscopy manager.Do you plan to retrieve it for analysis?" cc form: customer opened sealed package and removed stent without problem stent seemed good.Dr made cut the papilla with pre-cut needle and inserted jagwire into the biliary duct.Stent was introduced into the pentax duodenoscope throw operating channel without problem.When they were in good position they pressed deployment button but nothing happened.Deployment was impossible button seemed blocked.They removed all the system and took stent from another company.
 
Event or Problem Description
As per source doc: "today, endoscopy lets me know that they had problems when installing an evo-10-11-8-b endoprosthesis lot: c1685213 expiration: 21/11/21.In fact, during implantation in the patient, she did not want to drop, on the contrary, she sank into the sheath causing it to swell.The team has disinfected, it is in my office in its original box.For more information, contact the pharmacist and the endoscopy manager.Do you plan to retrieve it for analysis?" cc form customer opened sealed package and removed stent without problem stent seemed good.Dr made cut the papilla with pre-cut needle and inserted jagwire into the biliary duct.Stent was introduced into the pentax duodenoscope throw operating channel without problem.When they were in good position they pressed deployment button but nothing happened.Deployment was impossible button seemed blocked.They removed all the system and took stent from another company.
 
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-8-b device of lot number c1685213 involved in this complaint was returned for evaluation, with open, original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the 14th february 2020.In summary the following results were observed in the lab evaluation.Flexor (outer sheath) was found to be kinked proximally.Handle was actuating fine.Once the kink was straighten out, stent fully deployed without any issues.Stent was intact.Device functioned as intended.Documents review including ifu review: prior to distribution all evo-10-11-8-b devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for evo-10-11-8-b device of lot number c1685213 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1685213; upon review of complaints this failure mode has not occurred previously with this lot #c1685213.The instructions for use ifu0056-5 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use ifu0056-5.It may also be noted that the ifu states "push direction button on side of delivery handle to opposite side".Image review: n/a.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause may be attributed to handling of the device causing a proximal kink in the flexor leading to deployment issue.It is also possible that the deployment button may have been in recapture mode rather than deployment also other possibly not fully pressed in as it was returned in the neutral position.From additional information received "i think it was kinked during procedure.Dr pushed strongly on system probably kinked the flexor." summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed based on the customer¿s testimony.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9605678
Report Number3001845648-2020-00041
Device Sequence Number16824749
Product Code FGE
UDI-Device Identifier10827002231297
UDI-Public(01)10827002231297(17)211121(10)C1685213
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2021
Device Model NumberG23129
Device Catalogue NumberEVO-10-11-8-B
Device Lot NumberC1685213
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/23/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/27/2019
Supplement Date Received by Manufacturer12/27/2019
Initial Report FDA Received Date01/20/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1